MAUDE Adverse Event Report: STRYKER GMBH T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D10X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391036S
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "nail break prior to osteosynthesis.Replaced with synthes rfna and ria".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The returned nail exhibits breakage on the proximal side, located just below the oblong hole.Evidence of missdrilling is observed at both the oblong hole and the distal static hole, confirmed by shiny surfaces resulting from drill contact with the internal walls of the nail, which led to localized wall deformation.Microscopic examination indicates a mixed mode of breakage, characterized by fatigue crack initiation followed by subsequent brittle failure.Features consistent with this failure mechanism include visible fatigue lines of rest and flat, shiny fracture surfaces.These observations indicate progressive crack propagation under cyclic loading conditions, ultimately resulting in instantaneous fracture on the opposing side.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation breakage could be termed fatigue in nature and no product related issue could be detected during the performed investigation of the returned device.Regarding the root cause of the implant failure no conclusive statement can be provided, because key clinical information (e.G.X-rays in different planes, clinical status, patient activity, assessment of the treating physician or operation reports) is missing.The root causes in such cases are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure and/or the device in relation to cause of the failure.If more information is provided, the case will be reassessed.

Brand Name
T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D10X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23535810
Report Number0008031020-2025-02068
Device Sequence Number10202534
Product Code HSB
UDI-Device Identifier07613327292510
UDI-Public(01)07613327292510(17)350131(10)K10497F
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23391036S
Device Lot NumberK10497F
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight118 KG